Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 28, 2020, 11:47 AM CST for 29 counties in Texas. It took effect at Jan 28, 2020, 6:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2020, 11:47 AM CST (17:47 UTC)
- In effect from
- Jan 28, 2020, 6:00 PM CST
- Expired
- Jan 29, 2020, 7:17 AM CST
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
All 29 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS74 KFWD 281747 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1147 AM CST Tue Jan 28 2020 TXZ091>093-100>104-115>120-129>134-141>145-156>159-290400- /O.NEW.KFWD.WI.Y.0001.200129T0000Z-200129T1800Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 1147 AM CST Tue Jan 28 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North and Central Texas. * WHEN...From 6 PM this evening to noon CST Wednesday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Godwin
3 follow-up statements
467 WWUS74 KFWD 290318 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 918 PM CST Tue Jan 28 2020 TXZ091>093-100>104-115>120-129>134-141>145-156>159-291200- /O.CON.KFWD.WI.Y.0001.000000T0000Z-200129T1800Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 918 PM CST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North and Central Texas, primarily west of I-35 and I-35W. * WHEN...Until noon CST Wednesday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
906 WWUS74 KFWD 290519 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1119 PM CST Tue Jan 28 2020 TXZ091>093-100>104-115>120-129>134-141>145-156>159-291330- /O.CON.KFWD.WI.Y.0001.000000T0000Z-200129T1800Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 1119 PM CST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North and Central Texas, primarily west of I-35 and I-35W. * WHEN...Until noon CST Wednesday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
374 WWUS74 KFWD 291317 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 717 AM CST Wed Jan 29 2020 TXZ091>093-100>104-115>120-129>134-141>145-156>159-291430- /O.CAN.KFWD.WI.Y.0001.000000T0000Z-200129T1800Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 717 AM CST Wed Jan 29 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria this morning, thus the Wind Advisory has been cancelled. Breezy conditions will continue for another few hours however, with sustained winds of 15-20 mph and gusts to near 25 mph. $$ Godwin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:19 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 28, 11:19 AM CST, 28 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1119 AM CST Tue Jan 28 2020 .SHORT TERM... /Issued 541 AM CST Tue Jan 28 2020/ Update: No major changes were made to the previous short term forecast. Widespread rain continues to fall along and east of Interstate 35. Lightning activity has significantly decreased given the lack of available instability. Dry air is beginning to fill in across the region as the dry slot advances from west to east. The cold front will begin moving into North Texas later today, and as it approaches the I-35 corridor, showers and thunderstorms will likely redevelop once again. Can't rule out a few instances of small hail this afternoon, but the overall severe weather threat will remain low. Rain chances will be clearing out from west to east this evening and tonight as the cold front ushers in cool and dry air. Winds will increase behind the front out of the northwest. At this point, it appears as if winds will remain just below Wind Advisory criteria but this will continue to be closely monitored through the day. Hernandez Previous Discussion: /Through Tonight/ A potent upper level shortwave will continue moving across the region through the rest of the day today, leading to increasing rain chances for much of the region today. Over the past several hours, an area of rain has developed along the leading impulse currently moving from southwest to northeast. Given associated lapse rates have been steepening as the shortwave inches closer, thunderstorm activity has been slightly higher than expected. Although vigorous updrafts are unlikely due to the lack of high amounts of instability, can't rule out a storm or two with small hail this morning. The deepening cyclone will help winds this afternoon to become westerly to southwesterly west of Interstate 35. With the veering winds and lack of moisture west of the region, a dry-slot is expected to develop and much of the precipitation will remain along and north of the Red River, as well as in East Texas. A secondary impulse will be making it's way across the region this afternoon, once again firing additional showers and thunderstorms. The greatest rain chances will remain east of Interstate 35, where the best moisture will reside. Similar to this morning, steepening mid-level lapse rates may lead to a few storms producing small hail, but severe weather is not expected at this time. As the surface low moves east, it will help push a cold front through the area during the mid to late afternoon hours today. Can't rule out a few storms along the front, but overall coverage is not expected to be widespread. Behind the cold front, winds are expected to pick up as the surface pressure gradient tightens. Sustained winds of up to 20 mph can be expected, with gusts of 25 to 30 mph possible this evening. Winds are likely to remain breezy through much of the night, adding a bite to the chilly temperatures expected. Lows tonight are likely to remain in the 30s to lower 40s. Hernandez && .LONG TERM... /Issued 237 AM CST Tue Jan 28 2020/ /Wednesday through Monday/ The middle of the week will be cool and dry with a building ridge aloft and low level cold air advection behind a strong cold front. Some wrap around moisture behind a departing low pressure system will keep clouds around Wednesday morning, but the sky will clear from west to east in afternoon allowing temperatures to warm into the lower and middle 50s. However, a brisk north wind will make it feel much cooler. The upper ridge axis will shift to the east Wednesday night in response to a rapidly developing upper low across the Desert Southwest. Although moisture will be scarce near the surface, some moist upglide over the shallow front will result in the return of low clouds which should keep temperatures generally above freezing. The only exception will be the far western counties where skies will remain clear the longest. Large scale lift will increase Thursday as the southern upper low opens up and merges with a mid latitude trough. Although much of the rich Gulf moisture will be directed toward the Lower Rio Grande Valley, there will be enough elevated moisture and lift for some light showers across much of the region. Temperatures will remain very cool Thursday (mainly in the 40s) due to the extensive cloud cover and lingering cold air advection. Scattered showers (and isolated thunderstorms) will continue Thursday night as the upper trough translates across North and Central Texas. The trough axis will pass to the east Friday, resulting in decreasing clouds and a reinforcement of cool and dry air. A building high amplitude ridge across much of the nation will result in a pleasant weekend across North and Central Texas with plenty of sun and above normal temperatures. Highs Saturday will be in the 60s with mainly lower 70s on Sunday. The upper ridge is progged to move towards the East Coast Sunday night/Monday while another trough develops in the west. This pattern will bring a return of low level moisture and some low rain chances back to the region to start the first full work week of February. 79 && .AVIATION... /NEW/ /18Z TAFs/ Concerns: FROPA this evening, with TSRA possible. Gusty NW winds late tonight and Wednesday. MVFR CIGs through TAF period. CIGs remain towards the upper-end of IFR this morning, but should improve to MVFR shortly. A cold front will move across North and Central TX during the next 6-12 hours. A broken line of SHRA/TSRA is forecast to develop along this cold front. Confidence is low on TSRA occurring directly at terminals, so opted to go with VCTS for this issuance for all Metroplex TAF sites. This may need to be upgraded to TEMPO TSRA if confidence improves. At a minimum, scattered TSRA are likely within the Bonham and Cedar Creek arrival gates after 21Z. TSRA chances should decrease after 03Z. Following FROPA, TSRA chances will end, though some -RA or -DZ may persist. Gusty NW winds at 15-20 KT with gusts to near 30 KT will be likely late tonight and into Wednesday. Winds will diminish Wednesday evening. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 61 41 50 40 46 / 70 40 0 0 20 Waco 65 42 53 41 51 / 60 20 0 5 30 Paris 54 44 49 39 48 / 90 60 10 5 10 Denton 60 40 49 37 46 / 80 40 0 0 20 McKinney 59 41 50 39 48 / 80 50 0 0 20 Dallas 61 42 50 41 48 / 80 40 0 0 20 Terrell 60 44 51 40 49 / 80 50 0 0 10 Corsicana 62 43 51 43 51 / 80 30 0 0 20 Temple 67 41 54 42 50 / 60 5 0 0 40 Mineral Wells 62 37 49 35 44 / 30 20 0 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 37
Hazardous weather outlook, Jan 28, 2:38 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 238 AM CST Tue Jan 28 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 238 AM CST Tue Jan 28 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms are possible today with storm chances ending from west to east tonight. Severe weather is not expected, but a few storms may contain small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorm are possible Thursday night and again on Monday. Occasional lightning strikes will be the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:08 PM CST | Special Weather Statement | FWD | Denton | 52 min |
| Jan 28, 3:24 PM CST | Special Weather Statement | FWD | Tarrant | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.